본문 바로가기
KERD
논문KCI 등재

An adolescent female with intentional ingestion of a large amount of metformin requiring extracorporeal membrane oxygenation and continuous renal replacement therapy

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류소아과학

초록

Acute overdose of metformin can show potentially fatal lactic acidosis. Management should be directed towards close monitoring of renal function and hemodynamics. Patients may require dialysis or extracorporeal membrane oxygenation in cases of hemodynamic instability. This case presents an adolescent with massive metformin ingestion estimated at 100 g leading to metformin-associated lactic acidosis and subsequent respiratory failure, cardiovascular collapse, and acute kidney injury. The complications were successfully managed with venoarterial extracorporeal membrane oxygenation, continuous renal replacement therapy, and mechanical ventilation.

Abstract

Acute overdose of metformin can show potentially fatal lactic acidosis. Management should be directed towards close monitoring of renal function and hemodynamics. Patients may require dialysis or extracorporeal membrane oxygenation in cases of hemodynamic instability. This case presents an adolescent with massive metformin ingestion estimated at 100 g leading to metformin-associated lactic acidosis and subsequent respiratory failure, cardiovascular collapse, and acute kidney injury. The complications were successfully managed with venoarterial extracorporeal membrane oxygenation, continuous renal replacement therapy, and mechanical ventilation.

참고문헌 (20)

  1. Dell’Aglio DM, "Acute metformin overdose : examining serum pH, lactate level, and metformin concentrations in survivors versus nonsurvivors : a systematic review of the literature", Ann Emerg Med, 54, pp.818~823 (2009)
  2. Calello DP, "Extracorporeal treatment for metformin poisoning : systematic review and recommendations from the Extracorporeal Treatments in Poisoning Workgroup", Crit Care Med, 43, pp.1716~1730 (2015)
  3. DeFronzo R, "Metformin-associated lactic acidosis : current perspectives on causes and risk", Metabolism, 65, pp.20~29 (2016)
  4. Kopec KT, "Metformin-associated lactic acidosis(MALA) : case files of the Einstein Medical Center Medical Toxicology Fellowship", J Med Toxicol, 9, pp.61~66 (2013)
  5. Wang GS, "Review of biguanide(metformin)toxicity", J Intensive Care Med, 34, pp.863~876 (2019)
  6. Al-Abri SA, "Metformin overdose-induced hypoglycemia in the absence of other antidiabetic drugs", Clin Toxicol, 51, pp.444~447 (2013)
  7. Kinoshita H, "A patient with metformin-associated lactic acidosis successfully treated with continuous renal replacement therapy : a case report", J Med Case Rep, 13, pp.371~ (2019)
  8. Cole JB, "Extracorporeal membrane oxygenation for poisonings reported to U. S. Poison Centers from 2000 to 2018 : an analysis of the National Poison Data System", Crit Care Med, 48, pp.1111~1119 (2020)
  9. Blumenberg A, "Do Patients die with or from metformin-associated lactic acidosis(MALA)? Systematic review and meta-analysis of pH and lactate as predictors of mortality in MALA", J Med Toxicol, 16, pp.222~229 (2020)
  10. Akoglu H, "Metformin-associated lactic acidosis treated with prolonged hemodialysis", Am J Emerg Med, 29, pp.575.e3~575.e5 (2011)
  11. Spiller HA, "Multicenter case series of pediatric metformin ingestion", Ann Pharmacother, 34, pp.1385~1388 (2000)
  12. Spiller HA, "Toxic effects from metformin exposure", Ann Pharmacother, 38, pp.776~780 (2004)
  13. Lacher M, "Severe metformin intoxication with lactic acidosis in an adolescent", Eur J Pediatr, 164, pp.362~365 (2005)
  14. Bebarta VS, "Lacticemia after acute overdose of metformin in an adolescent managed without intravenous sodium bicarbonate or extracorporeal therapy", Pediatr Emerg Care, 31, pp.589~590 (2015)
  15. Harvey B, "Severe lactic acidosis complicating metformin overdose successfully treated with high-volume venovenous hemofiltration and aggressive alkalinization", Pediatr Crit Care Med, 6, pp.598~601 (2005)
  16. Gunay E, "Successful dialysis treatment of metformin associated lactic acidosis, report of two cases", Iran J Kidney Dis, 14, pp.160~164 (2020)
  17. Chen T, "Extracorporeal membrane oxygenation with continuous renal replacement therapy to treat metformin-associated lactic acidosis : a case report", Medicine(Baltimore), 99, pp.e20990~ (2020)
  18. Chang A, "Veno arterial extracorporeal membrane oxygenation in a case of metformin induced metabolic acidosis", Chest, 158(4 Suppl), pp.A786~ (2020)
  19. Wang GS, "Extracorporeal membrane oxygenation(ECMO)for severe toxicological exposures : review of the Toxicology Investigators Consortium(ToxIC)", J Med Toxicol, 12, pp.95~99 (2016)
  20. Ives Tallman C, "Refractory vasodilatory shock secondary to metformin overdose supported with VA ECMO", Toxicol Rep, 9, pp.64~67 (2021)

관련 논문AI추천

이 간행물의 다른 논문 (10건)